MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEM HD/NECK IMPCTR RPMT TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. FEM HD/NECK IMPCTR RPMT TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71364009
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference number: case (b)(4).
 
Event or Problem Description
It was reported that, during a thr, the plastic bumper on a femoral head impactor broke upon impaction.However, all pieces were recovered.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
D10: device available for evaluation? d1: brand name, d2a: common device name, d2b: procode, d4: catalog number, lot#, expiration date and udi# and g5: pma/510(k) #.
 
Event or Problem Description
It was reported that, during a thr, the fem hd/neck impctr rpmt tip broke upon impaction.However, all pieces were recovered.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device reveals the impactor tip broke into two pieces.Both pieces were returned.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FEM HD/NECK IMPCTR RPMT TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17035122
Report Number1020279-2023-01212
Device Sequence Number15242443
Product Code LXH
UDI-Device Identifier00885556024362
UDI-Public00885556024362
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2023
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71364009
Device Catalogue Number71360484
Device Lot Number17GEM0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/13/2023
06/26/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date06/20/2023
06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL HEAD IMPACTOR (JAPAN), LOT#:20GM05213.
Patient SexUnknown